You have to hit a capillary for the site to bleed. Even then, sometimes it won't bleed to the skin but you will see a small bruise under the skin. I had blood the first time I did my injection, a small bruise the second time, and nothing the last time. In fact, the last time I could not even find the injection site and had to make a good guess where to put the bandaid.
This is my second shot and both times I saw blood after I drew out the needle. Just a spot, I did look for the injection site from last week and couldnt find it. I had no bruising at all just a spot of blood. Soooooo two down 22 to go!!! So happy to have this show on the road :)
I did my 4th shot last night and I always get blood on skin after needle comes out. Now I am worried I am doing something wrong!! Also, when I look in the mirror I can still tell where all four shots have gone due to redness. Looks like someone took suction cups to tummy. I am not concerned about this, I see my doctor on monday, I will discuss both these issues with her.
@Brianmo, I dont see mine until the 26th of this month. Hate to call and ask ANOTHER question I think they already think I'm a pain in the A$$, but I have neverdone anything like this before and want to make darn sure I'm doing it right. Hey they suff is getting in there so time will tell. :) Let us know what your Dr. says about that.
I just did my 5th shot tonight, and I still have the red marks from the other four injections! Of the 5, two of mine drew blood and i was left with a big bruise for about a week each. But, no worries, I knew it went in correctly, and I just hit a capillary, so it's all good.
I've yet to have the typical side effects from the injection, i.e, flu like symptoms. Mine are more from the Riba and INC (itchiness, rash, major fatigue, and some diarrhea).
Today (Day 31) was one of my most tired days of all -- I literally felt like I could have slept all day and then some. I have no plans for the weekend, and am most likely going to be spending a good part of it sleeping.
I've just finished week 9 and have had a blood drop on my skin after I've removed the needle. I've had a drop of medicine on my skin after needle withdrawal too. Some weeks I can see the last couple injection sites and some weeks I can't tell where I injected. It's all part of this crazy, unpredictable triple treatment.
The rash at the site of injection is normal and mine lasts up to a week sometimes, then slowly diminishes. Sometimes I never get the rash, not sure why.
I recall reading the suggestion to leave the needle in after the injection for another 15 seconds and it does seem to work for me resulting in less bleeding. You're hitting the capillaries so a tiny drop of blood is to be expected. You will get used to doing this as odd as it may seem right now. Good luck.
Second one last night was much easier than the first. OMG, yes! I actually did it while sitting in bed, it made it easier to grab the "fat" on my middle and felt more stable than standing in the bathroom. It worked, I did it and on we go. I was actually excited that it was friday, one less and now only 22 to go!!!
Shot #4 last night-I didnt even feel it going in, but it did. I'm trying to count to 10 w/chimpanzees after completely depressing the dose. I have a little bruise for the first time, but the other 3 shots have still left 'suction' marks on my belly. Are you supposed to let go of the skin when depressing the dosing button, or hang on for dear life until after withdrawing the needle. I learned on a 'model' in my dr.'s office?
actually I was thinking the same thing last night about letting go or holding on for dear life and I did let go and was afraid the needle was going to pop out. OMG, this is sooooo stressful. I have no bruise or even a mark today so I guess its all good. Just hope this stuff is working. I did also leave the needle in for the count of 15 which last week I did not only because I was sooooo surprised I even did it, it was like......stick, push, pull. LOL!!
I bunch up the skin with my left hand and inject with my right. The instructions I read said to let go of the skin once the needle is fully in. Then a person is supposed hold the syringe in place with one hand and pull back on the plunger with the other hand (to be sure the needle is not in a vein). If you are not holding the barrel of the syringe in place when you pull back on the syringe you could dislodge the whole syringe.
My injection sites start getting red and itchy about 2 days after the injections. So far I have injected 3 times and I (still) have 3 rosy red patches on my thighs. The red spots don't go away very fast. So far I have not used my abdoment but I will soon, LOL.
Letting go of skin after needle goes in? Don't remember being told that but I meet with doc on Monday, I will go over that part. I remember being told to count to three once I was done pushing the medicine in. That I do. I also have a DVD they gave me, guess I could watch it again. I think it's all good.
i asked my Dr. about pulling it out to look for blood and he said NO. Even though I do believe that the peg instructions do say to do that, it just seemed way to gross to do. So I dont. Dont like blood especially mine! OMG
I had a bit of blood with pretty much all 48 shots. I studied my skin for the perfect injection spot each week, did exactly as was instructed but I still would get a drop or so of blood. I never did the draw back because it seemed overwhelming to me. I would leave the syringe in place to the slow count of 5 after the plunger was pushed all the way to make sure the meds had time to completely leave the needle.
The hardest part of the shot was getting the darn stubborn caps off. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.